# SDR 2017FA0000477

- Difficulty date: July 8, 2017
- Submitted: September 3, 2017
- Operation: General aviation
- Aircraft: N3039P
- Make and model: Socata TB20TRINIDAD
- Aircraft serial: 1490
- Aircraft time: 1,610 hours, 1,200 cycles
- Engine: Lyc IO540C4D5
- Engine time: 1,608 hours, 1,200 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Seal
- Part number: TB20470410
- Condition: Worn
- Location: Check Valve
- Part time: 1,160 hours, 1,200 cycles
- Component: Check Valve
- Component part number: TB2047041000
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OVER THE PAST YEAR, THE LANDING GEAR WOULD OCCASIONALLY NOT EXTEND, BUT THE LANDING GEAR MOTOR & PUMP CONTINUED RUNNING.  EMERGENCY GEAR EXTENSIONS ALWAYS WORKED, AND GEAR RETRACTION ALWAYS WORKED.  AFTER CONSIDERABLE INVESTIGATION IT WAS DISCOVERED THAT INTERNAL SEAL OF CHECK VALVE WHICH IS BONDED TO CHECK VALVE BODY HAD WORKED ITSELF LOOSE AND WAS OBSTRUCTING THE FLUID PASSAGE BORE IN CHECK VALVE ASSEMBLY WHEN GEAR EXTENSION WAS ATTEMPTED, THUS PREVENTING HYDRAULIC ACTUATING CYLINDER FLUID FROM LEAVING CHECK VALVE AND RETURNING TO RESERVOIR VIA DISTRIBUTOR BLOCK ( SEE PICTURES AND SKETCH)
